This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on Prozac now for just a little over two weeks. My doctor prescribed it for general anxiety. I've tried some anti-depressants on and off over the past 6-8 years. The first week of Prozac was fine, even good, but then I started to experience some not-so-pleasant side effects. Today, for instance, I feel drugged, light-headed, slightly sick to my stomach. But mostly, I am unable to sleep and I just can not handle that. Because of this, and not truly wanting to be on medication in the first place, I would like to go off. But the last time I went off a anti-depressant I had some pretty bad withdrawal symptoms. If I've only had Prozac in my system for a couple of weeks, should I stop cold-turkey, or taper off, to avoid these symptoms?
You definitely should not stop cold turkey, but wean yourself over a two week period so the last week you have the lowest dose every 3rd day, then stop. the lower dose may get rid of your side effects and let you stay on it, so watch that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.